Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 199, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 12, 2001, 4:45 PM CDT for Montague County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2001, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 12, 2001, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
102 WUUS54 KFWD 122146 SVRFTW TXC337-122230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 445 PM CDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 PM CDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES EAST OF BOWIE...MOVING EAST AT 10 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3360 9786 3347 9771 3348 9749 3387 9756
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:30 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 12, 3:30 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SUN AUG 12 2001 THUNDERSTORM DEVELOPMENT THIS AFTERNOON HAS NOT BEEN AS GREAT AS THE LAST COUPLE OF DAYS. THE LOW LEVEL CONVERGENCE THAT WAS APPARENT DURING THE LAST COUPLE OF DAYS...IS NOT AS STRONG TODAY. WILL KEEP CHANCE POPS ACROSS MOST OF THE FORECAST AREA FOR TONIGHT WITH THE BEST CHANCES ACROSS THE NORTHERN 2/3S. THE RAIN CHANCE WILL CONTINUE INTO MONDAY...AND THEN DECREASE MONDAY NIGHT. NORTHWESTERLY FLOW ALOFT WILL HELP BRING DOWN ANOTHER FRONT BY THURSDAY...SO HAVE INCLUDED A CHANCE OF THUNDERSTORMS IN THE EXTENDED FOR THURSDAY AND EARLY FRIDAY. 58 DFW 76/96/75/96 3421 ACT 77/98/75/98 3322 .FWD...NONE.
In the hours before
Special weather statement, Aug 12, 12:40 PM CDT, 4 hours 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1240 PM CDT SUN AUG 12 2001 SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS...MAINLY NORTHWEST OF A LAMPASAS...TO ATHENS LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 50 MILES AN HOUR. AN ISOLATED DOWNBURST COULD PRODUCE SOME STRAIGHT LINE WIND DAMAGE. REMEMBER...LIGHTNING CAN STRIKE OVER 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SOUTH OF INTERSTATE 20...AFTERNOON HEAT INDEX VALUES MAY REACH 105 DEGREES OUTSIDE OF RAIN AREAS.
Special weather statement, Aug 12, 3:30 PM CDT, 1 hour 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SUN AUG 12 2001 THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY NORTH OF A GOLDTHWAITE TO ATHENS LINE...THROUGH EARLY EVENING. THE STRONGER THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH... FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF HEAVY RAINFALL. THE STORMS SHOULD DIMINISH AND END BY 8 PM.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.